MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CR DEEP FLEX ISR TR S1-2 9; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GII CR DEEP FLEX ISR TR S1-2 9; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71430442
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the insert trial broke during use.S&n backup was available.All pieces recovered.No delay to the procedure, no injury to the patient.The device will be returned.No closure letter needed.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection confirms the trial has fractured into two pieces.Both pieces were returned.The device also has multiple scratches, burrs and gouges in the plastic.The device shows extreme signs of wear/usage.The device was manufactured in 2009.A review of complaint history on the listed part revealed no prior complaints for the listed batch number with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
GII CR DEEP FLEX ISR TR S1-2 9
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9142436
Report Number1020279-2019-03531
Device Sequence Number11208293
Product Code LXH
UDI-Device Identifier03596010001375
UDI-Public03596010001375
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71430442
Device Lot NumberUNKNOWN/UNREADABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date11/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1